MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES HR004, S/M ALEXIS ORTHO PROT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number HR004
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Name of procedure performed: tha.Description of event: [facility].English version of cer: after broaching once or twice for tha, alexis was found to have a hole.Doctor continued to use the product without replacing it until he completed the surgery.It has been confirmed that no fragments of alexis remain in the surgical field.There was no impact to the patient.The doctor in charge is the 11th case of using alexis orthopedic protector.The facility recognizes that if it interferes violently, a hole will open, but they seem that it has some durability.Since it was easily damaged this time, it was confirmed that it was a malfunction.It has been almost 1 week since the surgery date for the applied side to obtain the information this time.It took a long time to get information from the facility to the agency because there seemed to be an in-hospital process.The facility is requesting an investigation report from the manufacturer.The doctor in charge knows that it will take several months for the report from applied to come out.English translation of japanese version of cer: after broaching once or twice with tha, it was found that there was a hole.After that, i continued to use it as it was, but it was confirmed that it was a malfunction because it was easily torn even though it was a durable product.Type of intervention: the surgery was completed with the same device.Patient status: no impact to the patient.
 
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the returned unit confirmed that there were holes in the sheath material.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by an instrument that came in contact with the sheath during the procedure.
 
Event or Problem Description

Brand Name
HR004, S/M ALEXIS ORTHO PROT 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14316711
Report Number2027111-2022-00590
Device Sequence Number14696474
Product Code KGW
UDI-Device Identifier00607915123185
UDI-Public(01)00607915123185(17)241007(30)01(10)1432431
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model NumberHR004
Device Catalogue Number101428801
Device Lot Number1432431
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown